Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 116, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2003, 10:31 PM CDT for Rankin County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 10:31 PM CDT (03:31 UTC)
- Expired
- Sep 3, 2003, 12:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 030334 FFWJAN MSC121-030530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1031 PM CDT TUE SEP 2 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 1230 AM CDT * AT 1031 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER STAR...MOVING NORTHEAST AT 20 MPH. THERE HAVE BEEN HAM RADIO OPERATOR REPORTS OF FLOODING AROUND THE STAR COMMUNITY. RADAR INDICATES THAT AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL FALL OVER PORTIONS OF RANKIN COUNTY BY MIDNIGHT. VERY HEAVY RAIN FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3208 9018 3206 8991 3214 8974 3248 8999 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:55 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 2, 9:55 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT TUE SEP 2 2003
UPDATED FORECAST TO ADJUST POPS AND CLOUD COVER. CONVECTION MORE
SCATTERED IN NATURE AT THIS TIME. AREAS OF SHOWERS MOVING IN FROM
THE WEST DECREASING IN INTENSITY BUT WILL MAINTAIN HIGH END CHANCE
POPS FOR WRN ZONES TONIGHT. SCATTERED CONVECTION EXPECTED ALL BUT SE
CORNER OF MS AS BROKEN BANDS OF SHOWERS AND THUNDERSTORMS TRACK
EASTWARD. INCREASED CLOUD COVER AS BAROCLINIC BAND EDGES EASTWARD.
*******************************************************************
MAIN CONCERN THIS PACKAGE WILL BE WITH PRECIP TONIGHT AND ON
WED...THEN WE SHIFT TO THE FRONTAL PASSAGE FOR LATE THU/EARLY FRI.
CURRENTLY...THE MAJORITY OF THE CONVECTION IS ACROSS THE WESTERN
PORTION OF THE CWA...WITH VERY ISOLATED ACTIVITY ALONG AND EAST OF
I-55. FOR THIS EVENING BEST DEEP LAYER MOISTURE...GRACE
REMNANTS...AND UPPER SUPPORT WILL REMAIN OVER THE WESTERN HALF OF
THE CWA. PRETTY MUCH A NO BRAINIER AND WILL GO HIGH END SCT POPS
TO LIKELY W-NW. WILL KEEP HIGH POPS THROUGH THE OVERNIGHT HOURS DUE
TO THE UPPER SHEAR AXIS THAT WILL BE SLOWLY PUSHING THROUGH THE NW
CWA.
AS WE GET INTO WED...SHRA SHOULD BE ONGOING...WITH COVERAGE
INCREASING THROUGH THE DAY AS SFC HEATING INCREASES. SFC CIRCULATION
WILL LIFT NE AND DRAG A WEAK WIND SHIFT BOUNDARY THROUGH THE CWA.
THE UPPER SHEAR AXIS AND SFC BOUNDARY WILL PROVIDE GOOD COVERAGE OF
PRECIP...THUS WILL GO LIKELY TO HIGH END SCT ACROSS THE CWA.
FOR THU...NW FLOW THROUGH 700MB WILL OCCUR OVER THE REGION SHUTTING
DOWN THE RAIN CHANCES. SECONDARY SHORT WAVE WILL MOVE THROUGH THE
CWA LATE THU/EARLY FRI AND PUSH OUR FIRST FALL COLD FRONT THROUGH
THE AREA. DRY...EARLY FALL LIKE CONDITIONS WILL PREVAIL OVER THE
REGION FRI-TUE. MEDIUM RANGE GUIDANCE HAS BEEN CONSISTENT THE PAST
SEVERAL RUNS AND ALL INDICATIONS ARE POINTING AT OVERNIGHT LOWS SOME
7-8 DEGREES BELOW NORMAL AND DAYTIME HIGHS AROUND NORMAL. THIS
CANADIAN HIGH WILL BRING LOWER TO MID 50 DEWPTS INTO THE AREA.
LOOKING BACK AT SIMILAR SETUPS AND CONDITIONS...UPPER 50 DEGREE
TEMPS SHOULDNT BE HARD TO COME BY. CURRENT FORECAST HANDLES THIS
REALLY WELL AND THE ONLY CHANGES WERE TO COOL DOWN MON-TUE. TO ADD
MORE CONFIDENCE...EXTENDED MOS IS NOW DROPPING TEMPS MORE INLINE
WITH OUR PREVIOUS FORECAST. WILL HOLD ON TO THE COOL READINGS UNLESS
SOMETHING DRASTIC HAPPENS.
JAN TB 073/087 070/087 064 36472
BBBBB 087/060 087/058 088/058 089/060 089 00000000000
MEI TB 072/089 070/087 064 36272
BBBBB 087/059 087/057 088/057 089/059 089 00000000000
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
36Hazardous weather outlook, Sep 2, 2:49 PM CDT, 7 hours 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031949- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 249 PM CDT TUE SEP 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH WEDNESDAY. NO SEVERE WEATHER IS EXPECTED HOWEVER...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 40 MPH...FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS. A TROPICAL AIR MASS REMAINS OVER THE LOWER MISSISSIPPI RIVE VALLEY. AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH A SOUTHWARD MOVING FRONTAL BOUNDARY...AND VERY MOIST ATMOSPHERE...TO PRODUCE SHOWERS AND THUNDERSTORMS THROUGH MOST OF WEDNESDAY AFTERNOON. THE FRONTAL BOUNDARY WILL MOVE SOUTH THROUGH MOST OF THE OUTLOOK AREA BY LATE WEDNESDAY AFTERNOON. ...FLOODING... LOCALLY HEAVY RAINS WILL LINGER OVER SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH WEDNESDAY. RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT TIME WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOWLAND AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.